Alert archive / Georgia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 32, NWS Charleston, SC

March 23, 2012Bryan County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Mar 23, 2012, 6:48 PM EDT for Bryan County, Effingham County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2012, 6:48 PM EDT (22:48 UTC)
Expired
Mar 23, 2012, 7:14 PM EDT
In force
26 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
587 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WUUS52 KCHS 232248
SVRCHS
GAC029-103-232345-
/O.NEW.KCHS.SV.W.0032.120323T2248Z-120323T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
648 PM EDT FRI MAR 23 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 745 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...NEAR LANIER...MOVING NORTHEAST AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LANIER...ELLABELL...EDEN...MELDRIM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3227 8138 3217 8128 3210 8139 3208 8139
      3207 8137 3206 8137 3202 8154 3211 8160
TIME...MOT...LOC 2248Z 232DEG 14KT 3209 8151

$$
1 follow-up statement
241 
WWUS52 KCHS 232314
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
714 PM EDT FRI MAR 23 2012

GAC029-103-232324-
/O.CAN.KCHS.SV.W.0032.000000T0000Z-120323T2345Z/
EFFINGHAM GA-BRYAN GA-
714 PM EDT FRI MAR 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRYAN AND SOUTH
CENTRAL EFFINGHAM COUNTIES HAS BEEN CANCELLED...

AT 714 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3227 8138 3217 8128 3210 8139 3208 8139
      3207 8137 3206 8137 3202 8154 3211 8160
TIME...MOT...LOC 2314Z 232DEG 14KT 3215 8142

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 3:48 PM EDT, 3 hours earlier.

Area forecast discussion, Mar 23, 3:48 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI MAR 23 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH SATURDAY AND WILL MOVE THROUGH THE REGION
SATURDAY NIGHT AND EARLY SUNDAY. LOW PRESSURE WILL DEVELOP NORTH OF
THE AREA SUNDAY AND WILL MOVE AWAY FROM THE REGION THROUGH MONDAY.
ANOTHER COLD FRONT WILL PUSH THROUGH THE REGION FROM THE NORTH
MONDAY NIGHT...THEN HIGH PRESSURE WILL BUILD INTO THE THROUGH THE
MIDDLE OF NEXT WEEK. ANOTHER COLD FRONT COULD ADVANCE THROUGH THE
AREA LATE NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATE THIS AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS JUST TO
THE WEST CONTINUE TO DEVELOP AND SLOWLY MOVE EASTWARD INTO THE
FORECAST AREA. PREVIOUS REASONING FOR AFTERNOON POP TREND SEEMS TO
BE WORKING OUR REASONABLY WELL SO NO ADJUSTMENTS WERE MADE. I STILL
ADVERTISE A PERIOD OF LIKELY POPS ACROSS SE GA LATE THIS
AFTERNOON/EARLY THIS EVENING...WITH A DIMINISHING TREND INTO THE
OVERNIGHT. OVERALL SEVERE THREAT CONTINUES TO BE LOW...BUT AN
ISOLATED STRONG TO SEVERE STORM CANNOT BE TOTALLY RULED OUT. RIGHT
NOW THE ACTIVITY IS MADE OF UP PULSE STORMS WITH SOME DISORGANIZED
MULTICELLS PRESENT. DCAPE VALUES ARE UP TO AROUND 800 ACROSS
PORTIONS OF THE AREA SO SOME THREAT OF GUSTY WINDS AND PERHAPS HAIL
IS POSSIBLE FOR THE STRONGEST STORMS THAT DEVELOP THROUGH THE
AFTERNOON. OTHERWISE...TEMPS WILL LINGER IN THE LOW TO MID 80S OVER
THE NEXT FEW HOURS.

TONIGHT...THE BAND OF DEEPER MOISTURE ASSOCIATED WITH THE AREA OF
SHOWERS AND STORMS AHEAD OF THE MAIN COLD FRONT WILL PROGRESS ACROSS
THE FORECAST AREA AS THE UPPER RIDGE MOVES OFF TO THE EAST IN
RESPONSE TO HEIGHT FALLS FROM THE UPPER LOW. THE SHOWERS/STORMS
ACROSS SE GA THIS AFTERNOON WILL WEAKEN WITH THE LOSS OF HEATING AND
PUSH EASTWARD OVERNIGHT. I HAVE LET THE POPS FALL OFF TO HIGH CHANCE
OVERNIGHT FAVORING AREAS FURTHER TO THE NORTH AND EAST ACROSS THE
TRI-COUNTY AREA. OTHERWISE I THINK WE WILL SEE A RELATIVE LULL IN
SHOWER ACTIVITY THROUGH DAY BREAK. THE OTHER CONCERN FOR THE
OVERNIGHT IS THE POTENTIAL FOR FOG. WITH MOSTLY CLOUDY SKIES IN
PLACE FROM THE ONGOING SHOWERS/STORMS AS WELL AS INCREASING MID/HIGH
CLOUDS SHOULD PREVENT MUCH FOG FROM DEVELOPING. MODEL GUIDANCE
DOESN/T HIT IT TOO HARD AND IT APPEARS BASED OFF SREF PROBS THAT THE
BEST CHANCES FOR FOG WILL BE ACROSS SE GA. THIS AREA COULD SEE SKIES
SCATTER OUT FOR A FEW HOURS CLOSER TO DAY BREAK...BUT ALL IN ALL THE
OVERALL FOG THREAT APPEARS LOW. MIN TEMPS WILL BE QUITE WARM...ONLY
FALLING INTO THE LOW TO MID 60S TONIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
EARLY SATURDAY...AN INITIAL BAND OF ENHANCED/DEEP LAYER MOISTURE WILL
PUSH OFFSHORE...AND A LULL IN PRECIPITATION IS POSSIBLE UNTIL LATE
SATURDAY MORNING/EARLY SATURDAY AFTERNOON. THUS...LOWERED POPS TO
SLIGHT CHANCE/CHANCE FOR A FEW HOURS SATURDAY MORNING. THEN...AS A
SPRAWLING/WELL DEFINED UPPER LOW/ASSOCIATED COLD POOL TURN TOWARD
THE SOUTHEAST...MOISTURE ADVECTION FEATURING PWATS EXCEEDING 1.5
INCHES AND DEEP LAYER FORCING/ASCENT SUPPORTED IN PART BY MID/UPPER
LEVEL HEIGHT FALLS AND MASS DIVERGENCE WILL SUPPORT EXPANDING
COVERAGE OF DEEP/MOIST CONVECTION. DETAILS OF PRECIPITATION SCENARIO
REMAIN SOMEWHAT UNCLEAR. IN GENERAL...GUIDANCE DEPICTS A BAND OF
PRECIPITATION DEVELOPING CLOSE TO THE COAST...WHERE SEA BREEZE
CONVERGENCE WILL OCCUR...WHILE ANOTHER BAND OF CONVECTION DEVELOPS
UPSTREAM WITHIN AN AXIS OF LOW LEVEL CONVERGENCE/CLOSER TO THE UPPER
LOW. IN REALITY...MULTIPLE BANDS OF SHOWERS/THUNDERSTORMS WILL
LIKELY DEVELOP ACROSS THE REGION...THUS AFTERNOON POPS ARE GRADUATED
SLIGHTLY FROM LIKELY INLAND TO CATEGORICAL CLOSER TO THE COAST.

CLOUD COVER AND ASSOCIATED REDUCED INSTABILITY SHOULD LIMIT
THE POTENTIAL FOR SEVERE WEATHER. DESPITE LIMITED SURFACE BASED
INSTABILITY...COOLING MID LEVEL TEMPERATURES/STEEPENING MID LEVEL
LAPSE RATES AND INCREASING 0-6 KM BULK SHEAR WILL SUPPORT
ORGANIZED/MULTICELL THUNDERSTORMS WITH EMBEDDED SUPERCELLS WHICH
COULD PRODUCE ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL ESPECIALLY
SATURDAY AFTERNOON.

SATURDAY NIGHT INTO SUNDAY...THE UPPER LEVEL LOW/ASSOCIATED COLD
POOL AS COLD AS -22C AT 500 MB WILL PROGRESS SOUTHEAST AND SHOULD
PASS DIRECTLY OVER THE FORECAST AREA. AHEAD OF THE UPPER TROUGH
AXIS...NUMEROUS PARAMETERS INCLUDING 500-300 MB Q VECTOR CONVERGENCE
AND INCREASING 700-300 HEIGHT FALLS INDICATE DEEP LAYER
FORCING/ASCENT...SUPPORTING AT LEAST SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS. WHILE SURFACE BASED DIURNAL/PRECIPITATION INDUCED
STABILIZATION SHOULD OCCUR...STEEP MID LEVEL LAPSE RATES AND DYNAMIC
FORCING SUGGEST THAT THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS...MAINLY FEATURING A THREAT FOR LARGE HAIL...COULD
CONTINUE THROUGH SATURDAY NIGHT INTO SUNDAY.

AS THE MAIN VORTMAX/CORE OF THE COLD POOL PUSH OFFSHORE SUNDAY
AFTERNOON...PRECIPITATION COVERAGE SHOULD WANE. HOWEVER...IF THE
UPPER LOW ADVANCES MORE SLOWLY THAN EXPECTED AND/OR LOW LEVEL
OFFSHORE FLOW REMAINS SUFFICIENTLY LIGHT...SEA BREEZE CONVERGENCE
AND COLD TEMPERATURES ALOFT COULD SUPPORT ANOTHER ROUND OF
THUNDERSTORMS WITH AN ISOLATED HAIL/DAMAGING WIND THREAT SUNDAY
AFTERNOON.

POPS GRADUALLY DIMINISH BELOW 15 PERCENT SUNDAY NIGHT AND REMAIN
VERY LOW MONDAY. TEMPERATURES SUNDAY SHOULD AVERAGE A COUPLE OF
DEGREES COOLER THAN SATURDAY...THEN TEMPERATURES MONDAY WILL WARM
INTO THE UPPER 70S/LOWER 80S MOST LOCATIONS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A DRY COLD FRONT IS EXPECTED TO CROSS THE AREA MONDAY NIGHT...THEN
SURFACE HIGH PRESSURE WILL BUILD FROM THE NORTH TUESDAY.
TEMPERATURES TUESDAY SHOULD TOP OUT A COUPLE OF DEGREES COOLER THAN
MONDAY ALTHOUGH STILL ABOVE NORMAL FOR LATE MARCH. BUILDING HEIGHTS
ALOFT WILL THEN SUPPORT A PERSISTENT SURFACE HIGH THROUGH THURSDAY.
AN ISOLATED SHOWER CANNOT BE RULED OUT TUESDAY NIGHT OR WEDNESDAY
ESPECIALLY OVER THE GA WATERS AS A WEAK COASTAL TROUGH DEVELOPS.
HOWEVER DRY WEATHER WILL FOR THE MOST PART PREVAIL WITH TEMPERATURES
5-8 DEGREES ABOVE NORMAL THROUGH MIDWEEK. A BACKDOOR COLD FRONT WILL
PROBABLY DROP IN FROM THE NORTH THURSDAY NIGHT OR FRIDAY BUT AT THIS
POINT MOISTURE APPEARS TOO LIMITED TO JUSTIFY ANY POPS ABOVE 15
PERCENT.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM TAF CONCERNS REVOLVE AROUND THE THUNDERSTORM POTENTIAL
THIS AFTERNOON. THE BEST COVERAGE IS EXPECTED TO BE FURTHER WEST
ACROSS SE GA AND CLOSER TO KSAV THAN KCHS. I HAVE ADDED A TEMPO
GROUP FOR SHOWERS AND A CB AT KSAV TO COVER THE LATE AFTERNOON
THROUGH EVENING TIME PERIOD. WHATEVER CONVECTION GETS GOING TO THE
WEST WILL THEN MOVE EASTWARD TONIGHT...THOUGH IT WILL BE A ON
WEAKENING TREND. BY THE TIME IT MAKES IT TO KCHS...IT WILL LIKELY
BE JUST AN AREA OF SHOWERS. I HAVE JUST GONE WITH VCSH FOR NOW AT
KCHS IN THE EARLY MORNING HOURS DUE TO THE UNCERTAINTY WITH HOW
THE CONVECTION WILL EVOLVE. CONDITIONS ARE EXPECTED TO PRIMARILY
BE VFR OVERNIGHT...THOUGH SOME OF THE MODEL GUIDANCE HINTS AT
POTENTIAL MVFR CIGS/VSBYS AT TIMES THROUGH SUNRISE. THIS WILL BE
MOSTLY LIKELY AT KSAV WHERE THE SHOWER/THUNDERSTORM ACTIVITY WILL
WANE THE EARLIEST WITH THE POTENTIAL FOR SOME PARTIAL CLEARING
THEREAFTER. HAVE ADDED A PERIOD OF MVFR FOG FOR NOW BUT IF
CLEARING INCREASES...CONDITIONS COULD BE LOWER.

TOMORROW AS THE FRONT MOVES INTO THE AREA...SHOWERS AND
THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE REGION. HAVE
INTRODUCED SHRA MENTION WITH A CB STARTING AT 15Z. THIS WILL
REQUIRE SOME FINE TUNING AS THE TIME DRAWS CLOSER.

EXTENDED AVIATION OUTLOOK...PERIODIC CIG/VSBY RESTRICTIONS POSSIBLE
SATURDAY NIGHT INTO SUNDAY IN SCATTERED TO NUMEROUS SHOWERS/TSTMS.
THEN...VFR THROUGH MIDWEEK.

&&

.MARINE...
A COLD FRONT AND ASSOCIATED STRENGTHENING LOW LEVEL JET WILL DRAW
CLOSER TO THE LOCAL WATERS TONIGHT. AS IT DOES...WINDS WILL BE ON
THE INCREASE BUT ARE EXPECTED TO STAY BELOW SCA CRITERIA. 10-15 KTS
WILL BE PREVALENT BY THE PRE DAWN HOURS ON SATURDAY. SEAS ARE ALSO
EXPECTED TO REMAIN BELOW SCA CRITERIA...BUT WILL BE ON THE INCREASE
WITH THE STRENGTHENING WINDS. PERSISTENT 2-3 FT SWELL ENERGY WILL
CONTINUE THROUGH SATURDAY MORNING WITH COMBINED SEAS INCREASING TO
2-4 FT WITHIN 20 NM AND 4-5 FT BEYOND.

S/SW FLOW WILL STRENGTHEN SATURDAY INTO SATURDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE WEST. HOWEVER...WINDS SHOULD REMAIN BELOW
SCA THRESHOLDS...AND 6 FT SEAS WILL MOST LIKELY REMAIN OUTSIDE
AMZ374. THEN...AS THE COLD FRONT PUSHES OFF THE COAST AND LOW
PRESSURE DEVELOPS NORTH OF THE WATERS SUNDAY...WINDS WILL BECOME
OFFSHORE BUT WILL REMAIN SOMEWHAT ELEVATED IF STILL BELOW SCA
LEVELS. MONDAY NIGHT...ANOTHER COLD FRONT WILL CROSS THE WATERS FROM
NORTH TO SOUTH AND HIGH PRESSURE WILL BUILD FROM THE NORTH.
INITIALLY...A SURGE OF E/NE WINDS AND BUILDING SEAS COULD PRODUCE A
PERIOD OF SCA CONDITIONS FOR SOME AREAS. HOWEVER...THE HIGH WILL
CONTINUE TO SHIFT SOUTH TUESDAY THROUGH MIDWEEK...AND RELAXING WINDS
WINDS SHOULD BE ACCOMPANIED BY SUBSIDING SEAS.

RIP CURRENTS...MODERATE RISK INTO THIS EVENING. LOW RISK SATURDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SPR
NEAR TERM...BSH
SHORT TERM...SPR
LONG TERM...SPR
AVIATION...BSH/SPR
MARINE...BSH/SPR
Hazardous weather outlook, Mar 23, 3:48 PM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EDT FRI MAR 23 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-242000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
348 PM EDT FRI MAR 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT SATURDAY
AND SATURDAY NIGHT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED SATURDAY.

GAZ117-119-139-141-SCZ048>051-242000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
348 PM EDT FRI MAR 23 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...AHEAD OF AN APPROACHING COLD FRONT SATURDAY
AND SATURDAY NIGHT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE REQUIRED SATURDAY.

In the hours before

Local storm report, Mar 23, 6:28 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             1 NNW REIDSVILLE        32.09N  82.12W
03/23/2012  E1.00 INCH       TATTNALL           GA   PUBLIC

            THE PUBLIC REPORTED DIME TO QUARTER SIZE HAIL.

&&

EVENT NUMBER CHS1200057

DPB
Local storm report, Mar 23, 6:33 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TSTM WND DMG     REIDSVILLE              32.09N  82.12W
03/23/2012                   TATTNALL           GA   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A TREE DOWN IN REIDSVILLE
            GEORGIA ALONG HIGHWAY 23.

&&

EVENT NUMBER CHS1200058

DPB
Special weather statement, Mar 23, 6:34 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT FRI MAR 23 2012

GAZ101-SCZ042-047-232330-
EFFINGHAM-HAMPTON-INLAND JASPER-
634 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 730 PM EDT...

AT 631 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SPRINGFIELD...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EBENEZER...SHAWNEE...SPRINGFIELD...STILLWELL...FURMAN...
GARNETT...GILLISONVILLE...LENA...PINELAND...ROBERTVILLE...SCOTIA...
SHIRLEY...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3282 8118 3256 8090 3226 8132 3249 8148
TIME...MOT...LOC 2235Z 232DEG 14KT 3239 8129
Local storm report, Mar 23, 6:37 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 PM     HAIL             2 S COLLINS             32.15N  82.10W
03/23/2012  E1.25 INCH       TATTNALL           GA   PUBLIC

            THE PUBLIC REPORTED HALF DOLLAR SIZE HAIL NEAR COLLINS
            GEORGIA.

&&

EVENT NUMBER CHS1200059

DPB
Local storm report, Mar 23, 6:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
642 PM EDT FRI MAR 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             1 N REIDSVILLE          32.10N  82.11W
03/23/2012  E1.00 INCH       TATTNALL           GA   PUBLIC

            THE PUBLIC REPORTED PENNY TO QUARTER SIZE HAIL COVERING
            THE GROUND AND LASTING 10 ADDTIONAL MINUTES.

&&

EVENT NUMBER CHS1200060

DPB
Special weather statement, Mar 23, 6:45 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
645 PM EDT FRI MAR 23 2012

GAZ101-116-138-232315-
EFFINGHAM-INLAND BRYAN-INLAND LIBERTY-
645 PM EDT FRI MAR 23 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...LIBERTY
AND BRYAN COUNTIES THROUGH 715 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR LANIER...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...EDEN...ELLABELL...LANIER AND MELDRIM...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3210 8168 3227 8138 3217 8128 3210 8139
      3208 8139 3207 8137 3206 8137 3196 8155
TIME...MOT...LOC 2245Z 232DEG 14KT 3208 8152

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 4:04 PM EDTSpecial Weather StatementCHSJenkins26 min
Mar 23, 4:14 PM EDTSpecial Weather StatementCHSEvans, Tattnall31 min
Mar 23, 4:29 PM EDTSpecial Weather StatementCHSJenkins, Screven46 min
Mar 23, 6:02 PM EDTSpecial Weather StatementCHSBryan28 min
Mar 23, 6:13 PM EDTSevere Thunderstorm WarningCHSEvans, Tattnall62 min
Mar 23, 6:27 PM EDTSpecial Weather StatementCHSBulloch63 min
Mar 23, 6:34 PM EDTSpecial Weather StatementCHSEffingham56 min
Mar 23, 6:45 PM EDTSpecial Weather StatementCHSBryan30 min
Mar 23, 6:55 PM EDTSevere Thunderstorm WarningCHSEffingham33 min
Mar 23, 7:35 PM EDTSpecial Weather StatementCHSLong, McIntosh25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.